zbMATH — the first resource for mathematics

Height and contour processes of Crump-Mode-Jagers forests. I: general distribution and scaling limits in the case of short edges. (English) Zbl 1410.60089
Summary: Crump-Mode-Jagers (CMJ) trees generalize Galton-Watson trees by allowing individuals to live for an arbitrary duration and give birth at arbitrary times during their life-time. In this paper, we are interested in the height and contour processes encoding a general CMJ tree.
We show that the one-dimensional distribution of the height process can be expressed in terms of a random transformation of the ladder height process associated with the underlying Lukasiewicz path. As an application of this result, when edges of the tree are “short” we show that, asymptotically, (1) the height process is obtained by stretching by a constant factor the height process of the associated genealogical Galton-Watson tree, (2) the contour process is obtained from the height process by a constant time change and (3) the CMJ trees converge in the sense of finite-dimensional distributions.

60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
60J85 Applications of branching processes
60G51 Processes with independent increments; Lévy processes
60J75 Jump processes (MSC2010)
Full Text: DOI Euclid
[1] Romain Abraham and Laurent Serlet. Poisson snake and fragmentation. Electron. J. Probab., 7:no. 17, 15 pp. (electronic), 2002. · Zbl 1015.60046
[2] David Aldous. The continuum random tree. I. Ann. Probab., 19(1):1–28, 1991. · Zbl 0722.60013
[3] David Aldous. The continuum random tree. II. An overview. In Stochastic analysis (Durham, 1990), volume 167 of London Math. Soc. Lecture Note Ser., pages 23–70. Cambridge Univ. Press, Cambridge, 1991. · Zbl 0791.60008
[4] David Aldous. The continuum random tree. III. Ann. Probab., 21(1):248–289, 1993. · Zbl 0791.60009
[5] Jürgen Bennies and Götz Kersting. A random walk approach to Galton-Watson trees. J. Theoret. Probab., 13(3):777–803, 2000. · Zbl 0977.60083
[6] Jean Bertoin, Jean-François Le Gall, and Yves Le Jan. Spatial branching processes and subordination. Canad. J. Math., 49(1):24–54, 1997. · Zbl 0921.60078
[7] A. A. Borovkov. Stochastic processes in queueing theory. Springer-Verlag, New York-Berlin, 1976. Translated from the Russian by Kenneth Wickwire, Applications of Mathematics, No. 4. · Zbl 0319.60057
[8] Miraine Dávila Felipe and Amaury Lambert. Time reversal dualities for some random forests. ALEA Lat. Am. J. Probab. Math. Stat., 12(1):399–426, 2015. · Zbl 1321.60175
[9] Cécile Delaporte. Lévy processes with marked jumps I: Limit theorems. arXiv:1305.6245.
[10] Thomas Duquesne and Jean-François Le Gall. Random trees, Lévy processes and spatial branching processes. Astérisque, (281):vi+147, 2002. · Zbl 1037.60074
[11] B. V. Gnedenko and A. N. Kolmogorov. Limit distributions for sums of independent random variables. Translated from the Russian, annotated, and revised by K. L. Chung. With appendices by J. L. Doob and P. L. Hsu. Revised edition. Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills., Ont., 1968.
[12] P. J. Green. Conditional limit theorems for general branching processes. J. Appl. Probability, 11:669–677, 1974.
[13] D. R. Grey. Asymptotic behaviour of continuous time, continuous state-space branching processes. J. Appl. Probability, 14(3):451–463, 1977.
[14] Amaury Lambert. The contour of splitting trees is a Lévy process. Ann. Probab., 38(1):348–395, 2010. · Zbl 1190.60083
[15] Amaury Lambert and Florian Simatos. Asymptotic Behavior of Local Times of Compound Poisson Processes with Drift in the Infinite Variance Case. J. Theoret. Probab., 28(1):41–91, 2015. · Zbl 1318.60079
[16] Amaury Lambert, Florian Simatos, and Bert Zwart. Scaling limits via excursion theory: Interplay between Crump-Mode-Jagers branching processes and Processor-Sharing queues. Ann. Appl. Probab., 23(6):2357–2381, 2013. · Zbl 1285.60034
[17] Jean-François Le Gall. The uniform random tree in a Brownian excursion. Probab. Theory Related Fields, 96(3):369–383, 1993. · Zbl 0794.60080
[18] Jean-François Le Gall and Yves Le Jan. Branching processes in Lévy processes: the exploration process. Ann. Probab., 26(1):213–252, 1998. · Zbl 0948.60071
[19] Jean-François Marckert and Abdelkader Mokkadem. The depth first processes of Galton-Watson trees converge to the same Brownian excursion. Ann. Probab., 31(3):1655–1678, 2003. · Zbl 1049.05026
[20] Olle Nerman and Peter Jagers. The stable double infinite pedigree process of supercritical branching populations. Z. Wahrsch. Verw. Gebiete, 65(3):445–460, 1984. · Zbl 0506.60084
[21] J. Neveu and J. Pitman. Renewal property of the extrema and tree property of the excursion of a one-dimensional Brownian motion. In Séminaire de Probabilités, XXIII, volume 1372 of Lecture Notes in Math., pages 239–247. Springer, Berlin, 1989. · Zbl 0741.60080
[22] J. Neveu and J. W. Pitman. The branching process in a Brownian excursion. In Séminaire de Probabilités, XXIII, volume 1372 of Lecture Notes in Math., pages 248–257. Springer, Berlin, 1989. · Zbl 0741.60081
[23] Mathieu Richard. Lévy processes conditioned on having a large height process. Ann. Inst. Henri Poincaré Probab. Stat., 49(4):982–1013, 2013. · Zbl 1295.60058
[24] Mathieu Richard. Splitting trees with neutral mutations at birth. Stochastic Process. Appl., 124(10):3206–3230, 2014. · Zbl 1296.60236
[25] S. M. Sagitov. Limit behavior of general branching processes. Mat. Zametki, 39(1):144–155, 159, 1986.
[26] S. M. Sagitov. A multidimensional critical branching process generated by a large number of particles of a single type. Teor. Veroyatnost. i Primenen., 35(1):98–109, 1990. · Zbl 0719.60090
[27] S. M. Sagitov. General branching processes: convergence to Irzhina processes. J. Math. Sci., 69(4):1199–1206, 1994. Stability problems for stochastic models (Kirillov, 1989).
[28] Serik Sagitov. Measure-branching renewal processes. Stochastic Process. Appl., 52(2):293–307, 1994. · Zbl 0810.60081
[29] Serik Sagitov. A key limit theorem for critical branching processes. Stochastic Process. Appl., 56(1):87–100, 1995. · Zbl 0819.60072
[30] Serik Sagitov. Limit skeleton for critical Crump-Mode-Jagers branching processes. In Classical and modern branching processes (Minneapolis, MN, 1994), volume 84 of IMA Vol. Math. Appl., pages 295–303. Springer, New York, 1997. · Zbl 0870.60084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.